Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 219, NWS Tallahassee, FL

July 12, 2016Brooks County, Colquitt County, Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2016, 6:35 PM EDT for Brooks County, Colquitt County, Thomas County, Georgia. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2016, 6:35 PM EDT (22:35 UTC)
Expired
Jul 12, 2016, 7:15 PM EDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brooks County, GA, Colquitt County, GA, Thomas County, GA

The radar

The Moody AFB radar (KVAX), 71 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 6:40 PM EDTTSTM WND DMG5 S Pavo, GATREE DOWN RESULTING IN A POWER OUTAGE ALONG DIXIE-BARWICK ROAD JUST SOUTH OF COFFEE STREET NEAR BARWICK DURING THE JULY 12TH STORM.
Jul 12, 6:40 PM EDTTSTM WND DMG5 Ssw Pavo, GATREES WERE SNAPPED ON COFFEE ROAD NEAR BARWICK IN FAR EASTERN THOMAS COUNTY DURING THE JULY 12TH STORM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1165 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

046 
WUUS52 KTAE 122235
SVRTAE
GAC027-071-275-122315-
/O.NEW.KTAE.SV.W.0219.160712T2235Z-160712T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
635 PM EDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROOKS COUNTY IN GEORGIA...
  SOUTHEASTERN COLQUITT COUNTY IN GEORGIA...
  NORTHEASTERN THOMAS COUNTY IN GEORGIA...

* UNTIL 715 PM EDT

* AT 635 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAVO...OR 13
  MILES EAST OF THOMASVILLE...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOULTRIE...PAVO...COOLIDGE...RIVERSIDE...MORVEN...BERLIN...
  BARWICK...AUTREYVILLE...SPENCE AIRPORT...SOUTH MOULTRIE...PATTEN...
  ENON...BARNEY...MOULTRIE MUNICIPAL A/P...OAKLAWN...
  THOMASVILLE MUNICIPAL A/P...MERRILLVILLE...HOLLIS AND MURPHY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3079 8376 3096 8396 3123 8378 3097 8345
TIME...MOT...LOC 2235Z 227DEG 15KT 3090 8376 

HAIL...1.00IN
WIND...60MPH
 
$$

ADL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:15 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 12, 4:15 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
415 PM EDT TUE JUL 12 2016

.NEAR TERM [Through Tonight]...

Large looping outflow boundary intersects our far western counties
and extends westward into southwest Alabama. Scattered
thunderstorms are located on this boundary with very isolated
thunderstorms located in southern Florida along the seabreeze
front. Short term models continue the trend of higher PoPs across
the western sections of the area and isolated coverage east then
decreasing in coverage after sunset. Partly cloudy skies will
prevail overnight with lows in the mid 70s inland to around 80 at
the coast.

.SHORT TERM [Wednesday Through Thursday Night]...

Upper level ridging is centered over the eastern Gulf of Mexico,
with very weak flow directly aloft of the forecast area. Lower level
ridging centered over northeast Florida is allowing for light
south/southwesterly flow for the next couple of days which will
favor afternoon convection focused mostly over northern Florida,
with more isolated storms further inland. Temperatures will peak in
the low to mid 90s and will dip to the mid 70s overnight.

.LONG TERM [Friday Through Tuesday]...

The forecast area will be situated between two upper-level highs -
one over NM and other, the "Bermuda high", in the subtropical
Atlantic. Winds will be primarily southeasterly through the rest of
the week. As a result, there will be ample Gulf moisture remaining
in the region, with dewpoints in the low to mid 70s throughout the
period. PoPs will be near climatology, peaking in the afternoons in
the 30-40% range due to the diurnal sea breeze cycle. However, it is
possible to observe day-to-day variations depending on changes in
the characteristics of the ridge pattern. Little variation is
expected in temperatures, with highs in the mid 90s and lows in the
mid 70s. In the afternoons, heat index values should exceed 100 and
approach 105.

&&

.AVIATION [Through 18Z Wednesday]...

TSRA expected to increase in coverage over the next several hours.
Especially across TLH/DHN/ECP. Less coverage further east towards
ABY and VLD. Gusty winds will be possible with the storms as well
as brief reductions to vsbys and cigs. VFR expected outside of
convection. Tstms will decrease in coverage after sunset leaving
behind VFR across the board. Winds after sunset will be light to
nearly calm. ECP may experience a few SHRA after sunrise
Wednesday.

&&

.MARINE...

High pressure over the Gulf will allow light winds and seas through
the period. There will be daily chances for thunderstorms however,
which may cause localized gusty winds and higher seas.

&&

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the next
several days.

&&

.HYDROLOGY...

Our area rivers are all currently below flood stage and there is no
widespread heavy rainfall in the forecast that would cause
significant rises.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  95  75  95  75 /  10  40  20  30  20
Panama City   79  90  79  90  79 /  10  30  10  30  10
Dothan        74  93  74  93  74 /  10  20  10  30  20
Albany        74  96  75  95  75 /  10  20  20  30  30
Valdosta      73  96  74  96  74 /  20  50  30  40  30
Cross City    74  94  75  94  75 /  20  30  20  30  20
Apalachicola  77  92  77  92  77 /  10  20  10  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Scholl
SHORT TERM...Moore
LONG TERM...King/Moore
AVIATION...Scholl
MARINE...Moore
FIRE WEATHER...Lahr
HYDROLOGY...Moore

In the hours before

Special weather statement, Jul 12, 5:49 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 PM EDT TUE JUL 12 2016

GAZ157-122230-
GRADY GA-
549 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRADY COUNTY UNTIL 630 PM
EDT...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CAIRO...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAIRO...WHIGHAM...RENO...GRADY CO A/P...
NICKLEVILLE AND PRINCES STILL.

LAT...LON 3077 8438 3095 8437 3095 8413 3076 8414
TIME...MOT...LOC 2149Z 273DEG 9KT 3085 8424

ADL
Local storm report, Jul 12, 5:54 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 PM EDT TUE JUL 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     3 NE PINETTA            30.63N 83.32W
07/12/2016                   MADISON            FL   911 CALL CENTER

            TREE DOWN AT OAK HILL ROAD

&&

MOORE
Special weather statement, Jul 12, 6:07 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
607 PM EDT TUE JUL 12 2016

FLZ018-GAZ158-122300-
INLAND JEFFERSON FL-THOMAS GA-
607 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFFERSON AND
THOMAS COUNTIES UNTIL 700 PM EDT...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASVILLE...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...THOMASVILLE...BOSTON...OCHLOCKNEE...NEWARK...DILLS...
PATTEN...METCALF...DILLON...PASCO...MONTIVILLA...
THOMASVILLE MUNICIPAL A/P...EASON...JARROTT...MERRILLVILLE...
FINCHER...DAWESVILLE...EVERETT AND ALMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3052 8394 3101 8410 3102 8389 3088 8377
      3072 8374 3066 8374 3066 8373 3062 8372
TIME...MOT...LOC 2207Z 226DEG 13KT 3078 8390

ADL
Local storm report, Jul 12, 6:08 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
608 PM EDT TUE JUL 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             VALDOSTA                30.85N 83.28W
07/12/2016  E1.00 INCH       LOWNDES            GA   TRAINED SPOTTER

            QUARTER SIZE HAIL IN VALDOSTA.

0600 PM     TSTM WND DMG     3 NNW VALDOSTA          30.89N 83.31W
07/12/2016                   LOWNDES            GA   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN IN NORTH VALDOSTA NEAR
            THE COUNTRY CLUB.

&&

MOORE
Special weather statement, Jul 12, 6:20 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
620 PM EDT TUE JUL 12 2016

GAZ145-146-122300-
COLQUITT GA-MITCHELL GA-
620 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLQUITT AND EASTERN
MITCHELL COUNTIES UNTIL 700 PM EDT...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PELHAM...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAMILLA...PELHAM...DOERUN...SALE CITY...MINNESOTA...HARTSFIELD...
COTTON...GREENOUGH...FREEMAN...HINSONTON...BAY...SIGSBEE...
POPLAR ARBOR CHURCH...LANEY AND LESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3135 8400 3133 8399 3133 8394 3128 8379
      3108 8409 3108 8418 3115 8427 3139 8410
TIME...MOT...LOC 2219Z 231DEG 20KT 3118 8413

ADL
Special weather statement, Jul 12, 6:22 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
622 PM EDT TUE JUL 12 2016

FLZ019-GAZ159>161-122300-
MADISON FL-LOWNDES GA-BROOKS GA-LANIER GA-
622 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHEASTERN BROOKS...
SOUTHERN LANIER AND LOWNDES COUNTIES UNTIL 700 PM EDT...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MADISON...MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MADISON...LAKE PARK...VALDOSTA...I-75 AT EXIT 16...
VALDOSTA STATE UNIVERSITY...MOODY AIR FORCE BASE...REMERTON...
DASHER...GREENVILLE...LEE...I-75 AT EXIT 5...PINETTA...HAMBURG...
NANKIN...NAYLOR...I-75 AT EXIT 11...VALDOSTA REGIONAL AIRPORT...
GREENWOOD...TWIN LAKES AND BARRETTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3085 8301 3085 8309 3080 8310 3079 8313
      3063 8314 3063 8329 3062 8327 3059 8326
      3042 8322 3041 8319 3039 8317 3037 8319
      3035 8319 3035 8321 3031 8321 3043 8368
      3060 8359 3102 8326 3102 8297 3087 8297
TIME...MOT...LOC 2222Z 210DEG 10KT 3048 8338

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 4:02 PM EDTSpecial Weather StatementTAESeminole43 min
Jul 12, 4:24 PM EDTSpecial Weather StatementTAEClay, Early, Quitman51 min
Jul 12, 4:28 PM EDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph47 min
Jul 12, 4:42 PM EDTSpecial Weather StatementTAEQuitman48 min
Jul 12, 4:47 PM EDTSpecial Weather StatementTAELowndes43 min
Jul 12, 4:58 PM EDTSevere Thunderstorm WarningTAECalhoun, Clay, Quitman, Randolph47 min
Jul 12, 5:21 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes24 min
Jul 12, 5:36 PM EDTSpecial Weather StatementTAETerrell39 min
Jul 12, 5:46 PM EDTSpecial Weather StatementTAELowndes44 min
Jul 12, 5:49 PM EDTSpecial Weather StatementTAEGrady41 min
Jul 12, 5:59 PM EDTSevere Thunderstorm WarningTAELanier, Lowndes31 min
Jul 12, 6:07 PM EDTSpecial Weather StatementTAEThomas53 min
Jul 12, 6:13 PM EDTSevere Thunderstorm WarningTAEThomas32 min
Jul 12, 6:20 PM EDTSpecial Weather StatementTAEMitchell40 min
Jul 12, 6:22 PM EDTSpecial Weather StatementTAELowndes38 min
Jul 12, 7:01 PM EDTSpecial Weather StatementTAECook44 min
Jul 12, 7:20 PM EDTSpecial Weather StatementTAELowndes25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.